Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 32, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 19, 2007, 5:59 PM EDT for Clinton County, New York. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2007, 5:59 PM EDT (21:59 UTC)
- Expired
- Jun 19, 2007, 7:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Clinton County, NY
The radar
The Burlington radar (KCXX), 52 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 6:10 PM EDT | TSTM WND DMG | 2 Sw Saranac, NY | TREES AND POWERLINES DOWN IN THE TOWN OF SARANAC |
| Jun 19, 6:10 PM EDT | TSTM WND DMG | Saranac, NY | 10 INCH TREE DOWN ON DOUGLASS ROAD IN SARANAC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:23 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBTV 192159
SVRBTV
NYC019-192300-
/O.NEW.KBTV.SV.W.0032.070619T2159Z-070619T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
559 PM EDT TUE JUN 19 2007
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLINTON COUNTY IN NORTHERN NEW YORK
* UNTIL 700 PM EDT.
* AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CLAYBURG...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PEASLEEVILLE AROUND 610 PM EDT.
DANNEMORA AROUND 615 PM EDT.
CADYVILLE AROUND 620 PM EDT.
MORRISONVILLE AROUND 625 PM EDT.
JERICHO AROUND 630 PM EDT.
PLATTSBURGH AROUND 635 PM EDT.
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...DESTRUCTIVE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4462 7397 4445 7389 4453 7347 4500 7336
4497 7399
$$
SISSON1 follow-up statement
000
WWUS51 KBTV 192259
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
659 PM EDT TUE JUN 19 2007
NYC019-192309-
/O.EXP.KBTV.SV.W.0032.000000T0000Z-070619T2300Z/
CLINTON NY-
659 PM EDT TUE JUN 19 2007
...THE SEVERE THUNDERSTORM WARNING FOR CLINTON COUNTY EXPIRES AT 700
PM EDT...
SEVERE THUNDERSTORMS HAVE MOVED OUT OF CLINTON COUNTY NEAR ROUSES PT.
A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 11 PM EDT.
LAT...LON 4462 7397 4445 7389 4453 7347 4500 7336
4497 7399
$$
SISSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 5:22 PM EDT, 37 minutes earlier.
Area forecast discussion, Jun 19, 5:22 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 522 PM EDT TUE JUN 19 2007 .SYNOPSIS... A COLD FRONT WILL MOVE EAST ACROSS THE REGION TONIGHT BRINGING STRONG THUNDERSTORMS ALONG WITH GUSTY WINDS AND HEAVY RAINFALL... AND SOME HAIL. COOLER WEATHER WILL BE OVER THE REGION ON WEDNESDAY WITH HIGHS MAINLY IN THE 70S AND CLEARING SKIES...AS A RIDGE OF HIGH PRESSURE BUILDS SLOWLY EAST INTO THE REGION. A COLD FRONT WILL MOVE SOUTH FROM CANADA INTO THE REGION ON THURSDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SEVERE THUNDERSTORM WATCH 421 IN EFFECT UNTIL 11 PM EDT TONIGHT. STRONG THUNDERSTORMS APPROACHING THE CHAMPLAIN VALLEY AT THIS TIME...WITH STRONG GUSTY WINDS THE MAIN SEVERE WEATHER THREAT. PRECIPITABLE WATER VALUES APPROACH AROUND 2 INCHES TONIGHT...SO ALSO A THREAT FOR LOCALLY HEAVY RAINFALL...ESPECIALLY FOR ANY SLOW MOVING STORMS. COMPOSITE RADAR LOOP SHOWING MORE THUNDERSTORMS UPSTREAM ACROSS WESTERN NEW YORK AND EASTERN ONTARIO AT THIS TIME. THESE STORMS ARE AHEAD OF THE COLD FRONT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... SOME RAIN SHOWERS TO LINGER OVER VERMONT EARLY WEDNESDAY MORNING... BEFORE SKIES TO BEGIN TO CLEAR OUT. A RIDGE OF HIGH PRESSURE WILL THEN BUILD NORTHEAST FROM THE OHIO VALLEY WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. A COLD FRONT WILL MOVE SOUTH FROM CANADA ON THURSDAY...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON. BUFKIT SOUNDINGS SHOW STEEP LOW LEVEL LAPSE RATES DEVELOPING ACROSS THE REGION THURSDAY AFTERNOON. WET BULB ZERO VALUES LOWER TO AROUND 6000-8000 FEET THURSDAY AFTERNOON...SO SOME THUNDERSTORMS COULD PRODUCE SOME SMALL HAIL. SHOWERS AND SOME THUNDERSTORMS WILL LINGER INTO THURSDAY NIGHT. && .LONG TERM /FRIDAY THROUGH TUESDAY/... FAIRLY QUIET DURING MUCH OF EXTENDED PORTIONS OF FCST AS MEAN SHORTWAVE RIDGING APPEARS TO BE THE PRIMARY GOVERNING FACTOR OF SENSIBLE WX CONDS ACROSS THE REGION. ANY LINGERING PCPN SHOULD END ACROSS NERN PORTIONS OF FA BY LATER FRIDAY...LEAVING GENERALLY FAIR/DRY CONDS FRI NIGHT INTO SATURDAY. WILL REINTRODUCE CHC THUNDER DURING THE FRIDAY DAYTIME PERIOD DUE TO MREF SOLNS STILL INDICATING COLD POOL TO -20C AT 500 HPA ACROSS ERN PORTIONS OF FA. PASSG OF UPPER TROUGH AND ATTENDANT SFC FRONT SAT NT INTO EARLY SUNDAY MAY PRODUCE SOME ADDL ENHANCED -SHRA ACTIVITY...THEN A RETURN TO DRY AND SEASONAL CONDS BY SUN EVENING INTO MONDAY. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... THROUGH THE NEXT 24 HOURS... DETERIORATING CONDS EXPECTED THROUGH NEXT 6-12 HOURS AS SFC FRONT AND ATTENDANT DEEP CONVECTION AFFECT REGION. SCT ACTIVITY SHOULD BECOME MORE WIDESPREAD ACROSS NRN NY BY 21Z AND EVOLVE INTO WIDESPREAD RAFL W/EMBEDDED CONVECTION ACROSS THE ENTIRE AREA OVERNIGHT. INITIAL ACTIVITY ASSOC W/PRE-FRONTAL TROUGH MAY BE QUITE STRONG...WITH GUSTY WINDS AND POSSIBLE HAIL ALONG W/ASSOC MVR/IFR FLIGHT CONDS. AS OVERALL CONVECTIVE MASS EVOLVES OVERNIGHT...MORE WIDESPREAD IFR/MVFR CONDS EXPECTED AREA WIDE UNDER BROAD RAIN SHIELD...OCCASIONALLY HVY THROUGH THE PRE-DAWN HOURS. SFC FRONT THEN CLEARS ENTIRE REGION BY 12Z WITH SKIES SLOWLY CLEARING E-W AND VFR CONDS RETURNING UNDER LIGHT TO MODERATE WNW SFC FLOW. 18Z WEDNESDAY THROUGH SUNDAY... ADDL ENERGY AND ASSOC FRONT TO BRING NEXT CHC OF RAFL AND POSSBL CONVECTION/MVFR-IFR CONDS TO REGION THURSDAY AFTERNOON INTO EARLY FRIDAY...THEN AGAIN BY LATER SATURDAY INTO SUNDAY. OTW MAINLY VFR CONDS EXPECTED. && .HYDROLOGY... LATEST AVBL ANALYSIS STILL SUGGESTING POTL FOR AXIS OF HEAVIER RAFL TO OCCUR TONIGHT ACROSS PORTIONS OF THE ADIRONDACKS AND POSSIBLY INTO WRN VT. ENHANCED DEEP CONVECTION ALONG WITH A GENERAL MERGING OF PRE-FRONTAL TROUGH AND ACTUAL SFC FRONTAL BNDRY OVERNIGHT TO OCCUR ACROSS THIS REGION. THESE FACTORS...COMBINED WITH HIGH FREEZING LVLS/DEEP WARM COAL DEPTH AND ANOMALOUS PWAT AXIS TO 2 SUPPORTS THIS ARGUMENT...AND CONDS WILL BE MONITORED CLOSELY. THIS SAID...FAIRLY DRY ANTECEDENT CONDS SHOULD PREVENT WIDESPREAD FLOOD THREAT...THOUGH LOCALIZED MINOR/POOR DRAINAGE FLOODING CERTAINLY POSSBL IN AREAS BENEATH MORE PROLONGED ACTIVITY THROUGH THE EVENING/OVERNIGHT HOURS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...WGH NEAR TERM...WGH SHORT TERM...WGH LONG TERM...JMG AVIATION...JMG HYDROLOGY...JMG
Hazardous weather outlook, Jun 19, 3:30 PM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 330 PM EDT TUE JUN 19 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-201930- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 330 PM EDT TUE JUN 19 2007 ...SEVERE THUNDERSTORM WATCH 421 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS ALSO THE POTENTIAL FOR LOCALLY HEAVY RAINFALL THROUGH MIDNIGHT WITH THE SCATTERED THUNDERSTORM ACTIVITY ACROSS NORTHERN NEW YORK AND VERMONT. IN PARTICULAR...LOCALLY HEAVY RAIN MAY CAUSE PONDING OF WATER IN POOR DRAINAGE LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... IF YOU OBSERVE SEVERE WEATHER...PLEASE RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT WHEN IT IS SAFE TO DO SO. BANACOS
In the hours before
Local storm report, Jun 19, 1:58 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
158 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TSTM WND GST 2 SW MALONE 44.83N 74.32W
06/19/2007 E74 MPH FRANKLIN NY CO-OP OBSERVER
&&
JASONNLocal storm report, Jun 19, 2:09 PM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
209 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG MALONE 44.85N 74.29W
06/19/2007 FRANKLIN NY CO-OP OBSERVER
WIDESPREAD TREES AND POWERLINES DOWN
&&
JNSpecial weather statement, Jun 19, 3:05 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 305 PM EDT TUE JUN 19 2007 NYZ028-030-031-034-VTZ001-002-192000- WESTERN ESSEX-EASTERN CLINTON-WESTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-SOUTHERN FRANKLIN- INCLUDING...PLATTSBURGH...SARANAC LAKE AND SWANTON 310 PM EDT TUE JUN 19 2007 AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY GUSTY WINDS AND FREQUENT LIGHTNING FROM MOOERS TO LYON MOUNTAIN TO WEST OF LAKE CLEAR...MOVING EAST AT 25 MPH. THUNDERSTORMS WILL BE NEAR SARANAC LAKE...LAKE CLEAR BY 320 PM...NEAR RAY BROOK...RIVERVIEW BY 330 PM...NEAR LAKE PLACID...CADYVILLE BY 340 PM...NEAR MORRISONVILLE...HAWKEYE BY 350 PM...NEAR HIGHGATE SPRINGS AND NORTH HERO BY 400 PM. THESE THUNDERSTORMS ARE PRODUCING FREQUENT DEADLY LIGHTNING. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE OR IF ON THE NORTHERN PART OF LAKE CHAMPLAIN SEEK SAFE HARBOR NOW. SISSON
Special weather statement, Jun 19, 5:05 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 505 PM EDT TUE JUN 19 2007 VTZ002-003-006-016-192200- LAMOILLE-WESTERN FRANKLIN-EASTERN FRANKLIN-ORLEANS- INCLUDING...MORRISVILLE 505 PM EDT TUE JUN 19 2007 AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS FROM LAKE CARMI STATE PARK TO FAIRFAX... MOVING EAST AT 25 MPH. THESE STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS UP TO 40 MPH. THUNDERSTORMS WILL BE NEAR RICHFORD...MONTGOMERY BY 520 PM...NEAR JOHNSON...MONTGOMERY CENTER BY 530 PM...NEAR JAY...HYDE PARK BY 540 PM...NEAR WESTFIELD AND MORRISVILLE BY 550 PM. BANACOS
Local storm report, Jun 19, 5:41 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
541 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG WESTPORT 44.18N 73.44W
06/19/2007 ESSEX NY EMERGENCY MNGR
POWERLINES DOWN
&&
JNThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:46 PM EDT | Severe Thunderstorm Warning | BTV | Franklin | 31 min |
| Jun 19, 2:11 PM EDT | Severe Thunderstorm Warning | BTV | Clinton | 34 min |
| Jun 19, 3:56 PM EDT | Severe Thunderstorm Warning | BTV | Clinton | 49 min |
| Jun 19, 4:13 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 62 min |
| Jun 19, 5:15 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 30 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.